Florida, 2017Damaging Winds in Florida, February 7, 2017
February 7, 2017 · NWS TBW · 4 events in 1 county or zone
A squall line ahead of an approaching frontal boundary contained an embedded area of severe storms that moved through Levy County. Winds were the biggest hazard associated with the line and areas of wind damage were reported throughout the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line ahead of an approaching frontal boundary contained an embedded area of severe storms that moved through Levy County. Winds were the biggest hazard associated with the line and areas of wind damage were reported throughout the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Feb 7, 8:23 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 7, 8:23 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
823 PM EST Tue Feb 7 2017
.FOR THE EVENING UPDATE...
...Severe thunderstorm watch in effect until midnight for
Levy county...
A strong U/L disturbance is moving across the southeast
U.S. with an associated line of strong/severe thunderstorms
currently approaching the big bend of Florida. 12Z TBW
sounding quite unstable for early February with CAPE around
1800 with significant dry air aloft which will aid
convective instability...leading to mid level evaporative
cooling which will create favorable conditions for damaging
downburst winds.
The line of thunderstorms will approach the northern nature
coast between 10 and 1030 PM with the potential for
damaging wind gusts with the stronger storms across Levy
county. The main U/L forcing will push across north Florida
around midnight...and away from the region overnight. The
line of storms will weaken rapidly as they sink slowly south
across the nature coast after midnight...and will begin to
dissipate as they approach the Tampa area.
South to southwest boundary layer flow continues to advect
very warm moist air over the coastal waters. Sea fog will
likely develop late tonight over the eastern Gulf of Mexico
which will advect locally onshore...with areas of dense fog
possibly developing late tonight/early Wednesday morning
across west central and southwest Florida.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...13/Oglesby
UPPER AIR...84/Austin
DECISION SUPPORT...84/Austin
Hazardous weather outlook, Feb 7, 5:06 AM EST, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EST TUE FEB 7 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072215-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
506 AM EST TUE FEB 7 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON PRIMARILY OVER THE
INTERIOR COUNTIES. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT
DEADLY LIGHTNING STRIKES.
...PATCHY DENSE FOG/SMOKE IMPACT...
VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE
QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE IN FRONT OF YOU.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.
...PATCHY DENSE FOG/SMOKE IMPACT...
VISIBILITIES WILL OCCASIONALLY BE REDUCED TO LESS THAN ONE
QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM
HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE
VEHICLE IN FRONT OF YOU.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
WYNN
Thunderstorm Wind, Levy
- When
- February 7, 9:38 PM EST
- Where
- Levy County, Chiefland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.480, -82.860
A resident of Chiefland sent in photos of a 1 ft diameter pine tree that was snapped along with a downed fence. Time was estimated by radar signatures.
Thunderstorm Wind, Levy
- When
- February 7, 9:38 PM EST
- Where
- Levy County, 1.93 mi WSW of Chiefland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 29.470, -82.890
The Levy County Sheriffs Office reported several trees down across roads in the Chiefland area. Additionally, a private citizen in Chiefland sent pictures of a tree and several large branches down.
Thunderstorm Wind, Levy
- When
- February 7, 9:42 PM EST
- Where
- Levy County, 4.16 mi ESE of Bronson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.420, -82.580
Roof damage was reported to a radio transmitter building in Bronson. This subsequently caused damage to the backup transmitter. Time was estimated from radar.
Thunderstorm Wind, Levy
- When
- February 7, 9:55 PM EST
- Where
- Levy County, 2.07 mi S of Bronson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 29.420, -82.640
Levy County Emergency Management reported damage to a mobile home in Bronson. Wind is believed to have peeled off the roof of the mobile home. Time of occurrence was estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 7, 20171 death · 39 injured · EF3 · 13 events
- Damaging Winds in Florida, February 7, 20171 death · $86,000 · 65 kt wind · 37 events
- Tornadoes and Hail in Mississippi, February 7, 2017$528,000 · EF2 · 18 events
- Winter Storm and Winter Weather in Michigan, February 7 to 8, 20171 death · 2 injured · 8 events
- Flooding and Heavy Snow in California, February 7 to 14, 2017$11 million · 71 kt wind · 11 events
- Flooding in Utah, February 7 to 27, 2017$9.3 million · 4 events
- Flash Flood and Flooding in Nevada, February 7 to 14, 2017$6.5 million · 3 events
- Tornadoes and Damaging Winds in Florida, February 7, 20172 injured · $55,000 · EF1 · 28 events
- Tornado and Damaging Winds in Georgia, February 7, 2017$219,000 · EF1 · 6 events
- Damaging Winds and Lightning Strike in Florida, February 7, 2017$405,000 · 78 kt wind · 9 events
- Damaging Winds in Alabama, February 7, 2017$260,000 · 74 kt wind · 2 events
- Tornado and Hail in Alabama, February 7, 20171 injured · $104,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 669391, 669393, 669392, 669394.